Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Vaginosis And Vitamin D

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Vitamins and Minerals

...Nutrients Be Harmful? Most vitamins and nutrients appear to be safe as supplements, even at levels higher than the Recommended Dietary Allowances (RDAs). However, some can cause problems at higher doses, including Vitamin A, Vitamin D, copper, iron, niacin, selenium, and zinc. A basic program of vitamin and mineral supplementation should be safe. This would include the following, all taken according to directions on the bottle: A multiple...
Ask the Experts

atripla and Bacterial vaginosis

Dear Dr. I sent a question a couple of days ago with no response. I would really appreciate receiving your kind response on why I keep getting recurring bacterial vaginosis almost monthly now. I have been on atripla for two years and each time my Dr...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...To my knowledge Atripla use doesn't lead to increased risk for bacerial vaginosis which can be a challenge to treat in some patients. Restoring normal vaginal flora with active culture yogurt or other interventions Read more »

Recurring Becteria Vaginosis

Dear Dr, I am on Atripla now for over two years. I started having a relationship since Oct last year and I have been repeatedly getting BV. my viral load is undetectable and CD4 is over 400. I have been on metranidazole suppositories but it keeps...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...Recurrent bacterial vaginosis can be a challenge to treat in some women even in the general (HIV-) population. Often local factors such as bacterial flora/pH/use Read more »

Does Vitamin D affect hiv meds?

Hello, I have been diagnosed with osteopenia and have been advised by my doctor to take a vitamin D supplement. Does vitamin D affect my meds? I take Isentress and Truvada. I am now taking 2000 I.U of vitamin D per day. I also now take a...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
...as 50% of the population have low bone density. So, getting a handle on the multitude of risk factors of bone disease, like vitamin D or testosterone deficiency is important. To this end, I'm heartened to hear that your doctor has screened your... Read more »

Vitamin D Makes You Sleepy?

I'm aware of the risk of low vitamin D levels with HIV. My levels are borderline normal (on the lower side). Over the last couple of years, I've tried adding vitamin D3 each day - inevitably, after day 2, what happens is I get really, really...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...I have not observed nor heard of any connection between vitamin D supplements and increased fatigue/sleeping. If any reader is aware of a reference or has personal experience with this please Read more »
Articles
San Francisco AIDS Foundation

Vitamin D Deficiency

... Low levels of vitamin D are common among HIV positive people around the world, according to a set of studies presented at CROI. Vitamin D deficiency Read more »
AIDSinfo

An Overview of Zerit (Stavudine, d4T)

STAV-yoo-deen Brand Name: Zerit Other Name(s): BMY-27857, Estavudina, d4T Drug Class: Nucleoside Reverse Transcriptase Inhibitors Stavudine, also known as Zerit or d4T, is a type of medicine called a nucleoside reverse... Read more »
The Well Project

Bone Disease and HIV/AIDS

...are other things can put you at risk for bone disease: Risk factors you can control Diet: Getting too little calcium and vitamin D Exercise: Not exercising and not being active Low body weight: Being too thin Tobacco use: Smoking... Read more »
AIDS InfoNet

Opportunistic Infections

...women, health problems in the vaginal area may be early signs of HIV. These can include pelvic inflammatory disease and bacterial vaginosis, among others. See Fact Sheet 610 for more information. The most common OIs are listed here, along with... Read more »
Connect With Others

Am I Infected

Posted by delhiguy, 3 Replies
I am 30 YO guy. Worried that I may have got infected. I met this friend of mine on 5th of Dec 2010 which was just a causual meeting after 5 years. After having drinks she started touching me and I got aroused and we end up mating. While in act, she... Read more »

Two weeks down and a life time to live

Posted by trulife, 2 Replies
Well folks...it's the end of two weeks on Atripla and so far things are going well. Side effects have been limited and are now subsiding. My biggest problem so far is swallowing the pill. I have always had trouble swallowing pills...go figure...a... Read more »

Lost

Posted by LostNconfused, 5 Replies
I tested positive 3 days before Christmas and I think I am still numb to the fact. I haven't told any friends or family because I really don't know how and most are judgemental and I'm sure will walk away. But I guess if they do, then I didn't need... Read more »

I need some peace of mind

Posted by tikigirl31, 2 Replies
Well I had the blood test done for HIV 11 weeks after my exposure and it was negative, then did the mouth swab at 13 weeks and it was negative. I felt at peace with things, but then I got my Pap smear back and it said it found abnormal cells and... Read more »